Doctor insights on:
Intermittent Confusion In The Elderly
Small blood clots: As we get older we notice that we tend to forget things and it gets more difficult to do some of the things that we used to do. Much of this is a natural aging process but is caused by the lack of blood and oxygen to various parts of the brain. Very small blood clots and pieces of cholesterol plaques make their way to the brain and cut off the blood supply in very small vessels. More.... ...Read moreSee 2 more doctor answers
Only when bathing?: I'm not aware of anything medical to explain why anyone, regardless of age, would become confused only when taking a hot bath, assuming that they don't become confused using more tepid water or when not bathing. My guess is that there's an underlying condition, perhaps dementia, that's exacerbated by misunderstanding or fear of bathing. Try a bird bath instead. You know, sponge bath. Or shower. ...Read more
Most often.: Parkinson's disease. But to be certain you should have him examined by a neurologist. A common finding is what is known as resting tremor, also called "pill rolling" tremor because the patients appear to be rolling a pill between thier thumbs and index fingers at rest, but when they reach for something, often the tremor disappears. There are other causes that any good general neurologist can ID. ...Read moreSee 1 more doctor answer
Can inderal, (propranolol) once prescribed and tolerated, suddenly cause confusion in an elderly patient post infection?
Can inderal (propranolol) suddenly cause confusion (following infection) in an elderly patient who's been taking it for years?
What are the negative affects of taking tramadol in my elderly mother. Confusion? No recollection of the day. Odd behavior. No answer from drs.
Possible: One cannot predict the effect of a particular drug with certainty and older people are more vulnerable if you stop the medication and the side effects stop and restart with resumption of the drug they must be related!? ...Read more
Can a gout attack (ankle) in the elderly cause mental confusion from high uric acid level? Bun is fine, creatinine is 1.8. Thanks 4 any info. :)
Can anything be done to help an elderly person who's wetting the bed profusely at night? She is very confused?
How can one spend good, quality time with an elderly parent who is confused and not communicating?
Just be there: Quality is in the eye of the beholder (or recipient), not giver. Just sitting with them, or watching tv together or helping with their daily activities as they will allow you, can be very positive for them, even if they lack the ability to communicate that to you. ...Read more
What to consider when planning discharge for elderly person with repaired hip and maybe confused?
Post acute care: Get the proper support for the elder- physical therapy (home of post acute facility), home health aide? . It all depends on the extent of the confusion and prior functionality. Your doctor shoudl help with the care plan. Assistance with a geriatic car manager may also help you find the resources you need ...Read more
Emergency evaluation: These symptoms sound very worrisome to me -- like someone ill and delirious, possibly toxic, infected, or having a medication side effect of some kind. Please don't wait until the next primary care doctor appointment time on this one -- get your parent to the er. Better safe than sorry. ...Read moreSee 3 more doctor answers
Suddenly, my elderly mother is confused, cannot manage toileting, no short term memory, sleeps excessively. Why?
Elderly mother had uit, is confused, has memory loss, behavioral changes, and sleeps most of the time. Came on suddenly. Why didn't med work?
Is it normal for an elderly person with a chronic kidney infection to be confused and talking jibberish?
No: It's never normal for a person to be confused and talking gibberish. The question is why, and it usually takes a medical examination to find out. Kidney failure or fever from infection can cause delirium, but there are many other possible causes too. If it's a new problem, the person should see a doctor right away. If it's not new, it may be due to a permanent disability such as stroke. ...Read moreSee 1 more doctor answer
Elderly father had heart valve replacement surgery 6 wks. Ago now a week ago became very agitated and confused, what is going on?
See details: Have the issue evaluated. There be an underlying medical issue causing this problem. ...Read more
Confusion and headaches are very bothersome neurologically.
You need to see your dr. Quickly or go to the er for evaluation.
These are serious symptoms and urgency is important.
Get an eval asap! ...Read more